MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83786
Medical Device Problem Codes Difficult to Remove (1528); Failure to Advance (2524); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: the complaint device was received for product analysis.The main coil, the delivery wire, and the introducer sheath were returned for this complaint.The main coil and the delivery wire were not interlocked.The twist lock was opened, and blood was observed inside the introducer sheath.The main coil was observed kinked, stretched, and detached at the coil arm section.The pouch was returned, and it was observed that the pouch information matches with the complaint information.No more damages were observed.Under the microscope it was observed that the main coil was stretched and detached at the coil arm section.The functional test could not be performed due the main coil and the delivery wire were not interlocked.The coil dimensions that could be measured were inspected and were within specification.No other issues were identified during the product analysis.
 
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2023.It was reported that the coil was damaged.The target lesion was located in the moderately tortuous vessel.An 18mmx40cm interlock-35 coil was selected for use.During the procedure, when trying the placement position for several times, it was noted that the coil was damaged at the distal part inside the catheter.Since it was a long coil, it got caught when it was extended and retracted.The coil was removed together with the catheter from the patient and the procedure was completed with another of the same device.There was no patient injury.However, device analysis revealed that the main coil was detached at the coil arm section.

Brand Name
INTERLOCK-35
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork
EI  
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16941680
Report Number2124215-2023-19530
Device Sequence Number3339919
Product Code KRD
UDI-Device Identifier08714729795414
UDI-Public08714729795414
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133208
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/21/2025
Device Model Number83786
Device Catalogue Number83786
Device Lot Number0030197308
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/20/2023
Initial Report FDA Received Date05/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CATHETER - BREAKTHROUGH 2 MARKER
Patient SexUnknown